Connect with others who understand.

sign up log in
About MyEpilepsyTeam

Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Combining Lamictal And Kepra

Combining Lamictal And Kepra

I have had a change in status having breakthrough seizures every 3-4 months around the same time of 3-4pm. I don’t know if it’s related, but it started right after my second Covid shot, and my blood pressure went up. I am someone who has never had hypertension and no family history. My doctor tried to increase my lamictal and I started taking it three times a day but my levels became toxic and I started having symptoms and it did not stop the cycle of seizures. I have had updated scans and… read more

A MyEpilepsyTeam Member said:

You should also be concerned with the side effects of lamictal. Such as headaches, chest pains and fast pounding of heart beats for starters. I have taken both meds at the same time and together they weren't pleasant. Here is a link for both drugs,
https://www.drugs.com/lamictal.html
https://www.drugs.com/keppra.html
I have never heard of anyone taking such a high dosage of lamictal before, but everyone is different. Talk to your doctor and make sure you have a diary of how you are feeling before taking your meds and after taking your meds. Hope you will feel better soon.

posted 11 days ago
A MyEpilepsyTeam Member said:

That is fantastic that you were seizure free for so long. I was on keppra, then changing to lamictal which I couldn’t tolerate twice. I’m now on Vimpat. I hope you will be seizure free whatever you end up taking. Measuring blood levels helps to determine if you are receiving an adequate dose

posted 10 days ago
A MyEpilepsyTeam Member said:

Thank you:). My doctor is actually usually against prescribing two meds, but can’t figure out why right before my evening dose, somehow It’s not sufficient. So after maxing me out on lamictal, he is dropping that dose and adding the kepra. He said maybe due to being on it so long and age it isn’t sufficient for me anymore. Backstory before this started a year ago I had been seizure free for 12 years

posted 11 days ago
Already a Member? Log in